# SDR 99ZZZX581

- Difficulty date: January 1, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N113CL
- Make and model: Diamon DA20-C1
- Aircraft serial: C0013
- System (JASC): 8011 · Engine Starter
- Part: Starter
- Part number: 654046
- Condition: Failed
- Location: Engine
- Part time: 90 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

REMOVED STARTER FOR REPLACEMENT.  FOUND GEAR ON STARTER AND DRIVE GEAR ON ENGINE DESTROYED.  STARTER DRIVE SHAFT SHEARED.  STARTER GEAR SPLINED TO ENGAGE AND TURN ONE DIRECTION WITH CENTRIFUGAL FORCE ONCE ENGINE HAS STARTED.  TO DISENGAGE, ENGINE HAS A TENDENCY TO KICK BACK SEVERAL ROTATIONS ON COLD START ATTEMPTS.  STARTER GEAR NOT DESIGNED TO GO BACKWARDS RESULTING IN STRIPPED GEARS AND SHEARED SHAFT.  ENGINE IS BEING REPLACED FOR METAL CONTAMINATION.   SUBMITTER STATED DIAMOND AIRCRAFT AND TCM HAVE BEEN MADE AWARE OF THIS PROBLEM.
